MAUDE Adverse Event Report: FOOTPRINT MEDICAL, INC. 1.9 FR SILICONE PICC PROCEDURAL KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER

FOOTPRINT MEDICAL, INC. 1.9 FR SILICONE PICC PROCEDURAL KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number S1PIC1.9-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter failed due to break of the catheter body tubing at the overmolded juncture hub.The catheter is reported to have been indwelling for 43 days when it broke during a routine dressing change.Review of the break planes indicate that the catheter broke because it was stretched beyond its tensile strength limit.Dressing materials returned with the catheter are elastic and not recommended for this application.A full complaint report has been sent to the customer.Based on the investigation, it is reasonable to conclude that the cause of failure is not related to the manufacture of the device.No further action will be taken at this time.
 
Event or Problem Description
Reportedly, as the rn was completing the dressing change, the picc line broke in two.

Brand Name
1.9 FR SILICONE PICC PROCEDURAL KIT
Common Device Name
PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL, INC.
12727 cimarron path
san antonio TX 78249 3405
MDR Report Key7343301
Report Number3007697249-2018-01003
Device Sequence Number1542832
Product Code LJS
UDI-Device Identifier00858778006041
UDI-Public(01)00858778006041(17)190804(10)170562
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2019
Device Model NumberS1PIC1.9-S
Device Lot Number170562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 WK
Patient Weight2